Alert archive / Tennessee / Tornado Warnings in 2019

Tornado Warning 8, NWS Nashville, TN

March 30, 2019Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 30, 2019, 6:32 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2019, 6:32 PM CDT (23:32 UTC)
Expired
Mar 30, 2019, 7:00 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:46 PM CDTTSTM WND DMG1 Sse Spring Hill, TNNWS STORM SURVEY DETERMINED A 1 MILE LONG BY 300 YARDS WIDE MICROBURST CAUSED SIGNIFICANT DAMAGE ALONG JOHN LUNN ROAD JUST SOUTH OF SATURN PARKWAY IN SPRING HILL. ONE BARN WAS DESTROYED AND SEVERAL OTHERS WERE DAMAGED...AND NUMEROUS TREES WERE SNAPPED AND UPRO
Mar 30, 6:50 PM CDTTSTM WND DMG2 Se Spring Hill, TNDAMAGE TO BARN AND HOUSE WITH BROKEN WINDOWS. TREES AND FENCE WERE BLOWN DOWN. THESE REPORTS WERE IN THE TOM LUNN ROAD AREA WITH TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WFUS54 KOHX 302332 RRA
TOROHX
TNC119-187-310000-
/O.NEW.KOHX.TO.W.0008.190330T2332Z-190331T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
632 PM CDT Sat Mar 30 2019

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Northeastern Maury County in Middle Tennessee...
  Southeastern Williamson County in Middle Tennessee...

* Until 700 PM CDT.
    
* At 632 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Columbia, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Spring Hill and Thompson's Station around 650 PM CDT.

Other locations impacted by this tornadic thunderstorm include Santa
Fe.

This includes the following highways...
 Interstate 65 between mile markers 48 and 61.
 Interstate 840 between mile markers 23 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3564 8717 3576 8721 3588 8674 3577 8675
      3566 8687
TIME...MOT...LOC 2332Z 260DEG 38KT 3570 8711 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
1 follow-up statement
303 
WWUS54 KOHX 302340
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
640 PM CDT Sat Mar 30 2019

TNC119-187-310000-
/O.CON.KOHX.TO.W.0008.000000T0000Z-190331T0000Z/
Maury TN-Williamson TN-
640 PM CDT Sat Mar 30 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN MAURY AND SOUTHEASTERN WILLIAMSON COUNTIES...
        
At 640 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Spring Hill, or 7 miles northeast of Columbia,
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Weather spotters reported a funnel cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Spring Hill and Thompson's Station around 650 PM CDT.

This includes the following highways...
 Interstate 65 between mile markers 48 and 61.
 Interstate 840 between mile markers 23 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3566 8704 3579 8711 3588 8674 3577 8675
      3566 8687
TIME...MOT...LOC 2340Z 260DEG 38KT 3572 8700 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:20 PM CDT, 12 minutes earlier.

Area forecast discussion, Mar 30, 6:20 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
620 PM CDT Sat Mar 30 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...
FOR MESOSCALE DISCUSSION...

.MESOSCALE DISCUSSION...At 525 PM CST, a cold front was moving
through Dover and Erin in northwest Middle Tn. A narrow band of
showers and storms ahead of the front was non-severe, but may be
producing some 40 mph winds and small hail.

Reports have been received of isolated wind damage in West Tn.
These reports are likely from non-thunderstorm winds just behind
the front. It looks like this pattern could continue with some
gusts of 40-45 mph just behind the front as it moves eastward
across the I-65 corridor through the next hour or 2.

There is still a brief window of opportunity for some marginally
severe cells in the next hour or 2, but that window will shut
quickly as the sun sets and the line moves east of I-65.

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from Sunday evening through Monday morning for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

.AVIATION...
00Z TAF DISCUSSION.

Front moving through is beginning to show signs of intensifying
with wind gusts of 45kts measured at CKV briefly as the winds
shift to the northwest. The strong storms should continue then
decrease in intensity after sunset. BNA and MQY could see similar
conditions as CKV, but CSV will likely see lower wind gusts as the
line is expected to lose its punch by the time it reaches the
plateau. Some light rain showers behind the front will taper after
a couple of hours, and then gradually clearing skies with VFR
conditions for tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from Sunday evening through Monday morning for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........05
Hazardous weather outlook, Mar 30, 6:04 AM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
604 AM CDT Sat Mar 30 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-311115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
604 AM CDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Strong to possibly severe thunderstorms will roll through the mid
state late this afternoon and into the evening hours. Damaging
straight line winds will be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Freezing temperatures and frost will be possible Sunday night.
Another round of frost is possible Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late this afternoon and
evening.

21

In the hours before

Special weather statement, Mar 30, 5:23 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
523 PM CDT Sat Mar 30 2019

TNZ024-025-056>058-060-302315-
Hickman TN-Dickson TN-Lewis TN-Humphreys TN-Maury TN-Perry TN-
523 PM CDT Sat Mar 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS...SOUTHERN
DICKSON...NORTHWESTERN MAURY...PERRY...SOUTHERN HUMPHREYS AND HICKMAN
COUNTIES UNTIL 615 PM CDT...

At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hurricane Mills to 6 miles
west of Linden. Movement was east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Dickson, Hohenwald, Centerville, Linden, White Bluff, Burns,
Hurricane Mills, Charlotte, Lobelville, Gordonsburg, Kimmins, Bon
Aqua, Primm Springs, Lyles, I-40 Near The Tennessee River, Bucksnort,
Pinewood, Hampshire, Pleasantville and Williamsport.

This includes the following highways...
 Interstate 40 between mile markers 136 and 180.
 Interstate 840 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3583 8797 3590 8793 3596 8794 3625 8718
      3624 8718 3586 8721 3584 8718 3555 8724
      3549 8798 3553 8798 3560 8802
TIME...MOT...LOC 2223Z 253DEG 48KT 3591 8787 3558 8795

Schaper
Special weather statement, Mar 30, 6:02 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
602 PM CDT Sat Mar 30 2019

TNZ006>008-025>028-057-059-302345-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Davidson TN-
Wilson TN-Cheatham TN-Sumner TN-Montgomery TN-
602 PM CDT Sat Mar 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...DICKSON...EASTERN
MONTGOMERY...WESTERN SUMNER...NORTHWESTERN WILLIAMSON...NORTHWESTERN
WILSON...CHEATHAM...NORTH CENTRAL HICKMAN AND ROBERTSON COUNTIES
UNTIL 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a cold front, extending from just east of Clarksville, down to
Centerville. Movement was east at 55 mph.

Pea size hail and wind gusts up to 50 mph will be possible with
these storms and with the passage of the cold front. A few trees may
fall as the storms and cold front move through the area.

Locations impacted include...
Gallatin, Springfield, Dickson, Ashland City, Nashville, Clarksville,
Madison, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Greenbrier, Forest Hills, Oak Hill, Coopertown, White
Bluff, Belle Meade, Kingston Springs and Lakewood.

LAT...LON 3665 8638 3613 8656 3593 8749 3664 8725
      3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2259Z 250DEG 49KT 3663 8720 3603 8741

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:54 AM CDTFreeze WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more23 hr
Mar 30, 5:23 PM CDTSpecial Weather StatementOHXDickson, Hickman, Perry52 min
Mar 30, 6:02 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Robertson, Sumner43 min
Mar 30, 6:04 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson41 min
Mar 30, 6:08 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson, Sumner37 min
Mar 30, 6:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson31 min
Mar 30, 6:18 PM CDTTornado WarningOHXRobertson27 min
Mar 30, 6:32 PM CDTTornado WarningOHXSumner16 min
Mar 30, 6:46 PM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Sumner, Trousdale, Wilson44 min
Mar 30, 6:54 PM CDTTornado WarningOHXRutherford, Williamson21 min

Nearby

Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.